WIT Press


Numerical Simulation Of Wave Overtopping Over A Smooth Impermeable Sea Dike

Price

Free (open access)

Paper DOI

10.2495/AFM020661

Volume

36

Pages

10

Published

2002

Size

522 kb

Author(s)

P. Troch, J. De Rouck & H. Schüttrumpf

Abstract

Numerical simulations of wave over topping over a smooth impermeable sea dike are carried out using VOFbreak2, a numerical model that solves the unsteady, incompressible, Navier-Stokes equations. The results from the simulations are compared with physical model data. Good agreement is obtained for the average overtopping rates. Results are very sensitive to the choice of the computational grid. More research is required on simulation of wave breaking on the dike slope and the flow in a thin layer over the dike crest.

Keywords